MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY KERRISON; RONGEUR

SYMMETRY SURGICAL INC SYMMETRY KERRISON; RONGEUR
Catalog Number 57-0763-BD
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was provided an rma to return the device for evaluation.We are still waiting for the device to complete our evaluation.There has been a total of 381 sold of all lots with no addiitional complaints recorded for this product code.A follow up report will be submitted once we have completed our evaluation.
 
Event or Problem Description
During a procedure, the screw fell out of the kerrison when it was being handed back to the mayo stand.The screw landed on the drape.There was no harm to the patient.
 
Additional Manufacturer Narrative
Lot# 22253/40 was returned on (b)(6) 2022 for evaluation.It was determined that this lot number was purchased in (b)(6) 2021.A review of the device and the returned screw, confirmed that there was damage on the screw head that is consistent with a tool being used to tamper with the screw.The screws on this device should never be removed except by an approved repair facility that will properly secure the screws.Removal of the screws by the facility is against the general reprocessing instructions for use.All devices that are meant to come apart will come apart by hand.If a tool is needed to take it apart, it should be left as is.There has been a total of 381 sold of this part number with no additional complaints recorded for this occurrence.Based on the above information this can be seen as the final report.If additional information is obtained that alleges additional patient involvement or information that is pertinent to the investigation, a follow up report will be submitted.

Brand Name
SYMMETRY KERRISON
Common Device Name
RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15192496
Report Number3007208013-2022-00031
Device Sequence Number5902283
Product Code HAE
UDI-Device Identifier00887482093337
UDI-Public00887482093337
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number57-0763-BD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown